Chest pain for 6 Months gradually becoming worse

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HaiHai
Regular Member


Date Joined Jun 2011
Total Posts : 21
   Posted 6/20/2011 8:13 AM (GMT -6)   
Hey guys, I am a 22 year old Female and I have been on ritalin for a year last year but have stopped it last december. Anyway ever since the ritalin I have been getting mainly left sometimes middle chest pains that feels tight/discomfort and pinch like. Sometimes with the chest discomfort I get a sore left arm and a tingling arm and neck and sometimes I get a nauseas feeling in my chest too.

The sensations have been going on for 6 months and gradually becoming worse. Also sometimes the left chest discomfort moves to other parts of my left chest, EG Upper left Chest, Lower left Chest, Near Armpit. Its sooo weird. Everyday i feel like this and once or twice it got sooo bad I thought it was the end of me, where my chest got in a lot of pain and nausea and fast pounding heart.

What should i do? I have been to the hospital but they couldn't find anything wrong =/ \

Sorry if my post ins't that clear and jumbled but its hard to describe.

Thanks guys I appreciate all feedback =)

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/20/2011 9:05 AM (GMT -6)   
If you have been cleared by your Dr. of any heart problems perhaps you should talk to your PCP about GERD as these sx can also be caused by GERD as well as other disorders such as anxiety.
 
Do be your own best advocate and keep on posting here in the forum.
 
Kindly,
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5028
   Posted 6/20/2011 6:36 PM (GMT -6)   
HaiHai -
You're a bit young for heart problems, but you still have to get that checked out, as Kitt said. After that, I agree again that it could be your stomach.

You can come check out the GERD and anxiety forums too.

I've had stomach and esophagus irritation that caused my heart to beat too fast. It was from eating foods that I don't tolerate. Not quite an allergy, but the same idea. I keep a journal to find out my food triggers.
Alcie
 
 

HaiHai
Regular Member


Date Joined Jun 2011
Total Posts : 21
   Posted 6/20/2011 6:52 PM (GMT -6)   
Thanks guys for the quick response.

I went to the doctor about the GERD problems/reflux but says its too far away from from esophagus for it to be GERD/Reflux I even went on medication for it to see if it would help but nothing worked. Also it (chest pains) happens randomly and food doesn't trigger it.

when I am stressed/upset I don't get any chest pains which is odd I know. Also I don't suffer anxiety. I know that I am too young for it to happen but I read about heart attacks/cardiac arrest happening in that age group too. I have been on ritlain for a year prior to the chest pain? Do you think the Ritalin has caused some heart problem? Also my chest pains are gradually getting worse and worse over the past 6 months.

sorry for being a "pain in the butt" but I just need to elaborate more XD and put my foot down =P

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5028
   Posted 6/21/2011 4:36 PM (GMT -6)   
Nobody's a pain in the butt. We're all patients here. Just don't expect expert medical advice because we're not docs.

Your doc has probably never heard of "cardioesophageal reflex," aka "linked angina." My stomach and heart docs hadn't either, but that's what happens to me. I eat something I don't tolerate and a half hour to two hours later I can get tachycardia and arrhythmias. I can usually get it stopped with Valsalva maneuvers and coughing. I have some atenolol if it goes on for more than a couple of minutes, also take an aspirin in case it triggers a clot, which could cause a heart attack. I had an attack of diverticulitis that was starting in my sigmoid colon that triggered an attack of tachycardia and sent me to the ER. So nothing is too far away! Google some studies and see if anything sounds familiar.

I don't know anything about Ritalin. Maybe someone else will answer that one.

What med did they put you on?

Since it can take hours for a trigger food to start a reaction, just try keeping a food journal - times, everything you eat and drink, all meds, and write down reactions with times.

It would still be a good idea to get the esophagus and stomach checked out. Even though I've had the surgery for GERD I sometimes get a bout of nausea. My gastro doc has me take Nexium for a while, which helps a lot. Having a professional take a look can at least rule out GERD as a cause of your discomfort if it's a regular thing, maybe not so sure if it only occurs occasionally.
Alcie
 
 

HaiHai
Regular Member


Date Joined Jun 2011
Total Posts : 21
   Posted 6/22/2011 2:16 AM (GMT -6)   
Awesome, didn't know about that. Also I'm going to go back to the doctors and ask if I can get a test for GERD /acid reflux. Are there any specific tests that need to be done to diagnose it? Like Blood Tests?

I was on Voltaren Rapid but that didn't do anything and made be sad in the head so I stopped.

califunny
New Member


Date Joined Jun 2011
Total Posts : 1
   Posted 6/22/2011 2:42 AM (GMT -6)   
i have ongoing chest discomnfort or tightness in my chest. It feels like I am having a heart attack and several times I went to ER or visited doctors. They all said my heart was normal and there is nothing wrong with it. They said it could be GERD or anxiety attack. What frustrate me is that doctor still couldnt figure out why i was having this chest discomfort. the symptoms usually occured in the evening (either before I sleep or when I woke up in the middle of night). Doctor prescribed LORAZEPAM which should relieve the anxiety attack. It helps but I dont want to become addicted to this medication. I work out 3 or 4 times a week and play basketball twice a week. I am in pretty good shape. i just hate to go back to urgent care or emergency room or visit doctors because they all said the same things....... my heart is normal and gave medication for pain. my blood test is all normal except my cholesterol was a little higher than normal. Your feedback or response to my concern would be greatly appreciated. Thanks

HaiHai
Regular Member


Date Joined Jun 2011
Total Posts : 21
   Posted 6/22/2011 5:29 AM (GMT -6)   
Oh, Ritalin is ADHD medication just to let you guys know.

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/22/2011 11:07 AM (GMT -6)   
HH,
 
Ah a new piece to your puzzle -

Ritalin has received a black box warning from the FDA concerning its links to sudden death, heart attack, stroke, increased blood pressure, increased heart rate, worsening psychiatric problems and new manic symptoms.

Ritalin (methylphenidate) is an amphetamine-like prescription stimulant commonly used to treat Attention Deficit Hyperactivity Disorder (ADHD) in children and adults. 

Also, in addition to increasing heart rate and blood pressure, causing insomnia and weight loss, and sometimes causing psychotic symptoms, the stimulant medications used for ADHD (methylphenidate and amphetamines) may cause heart disease if taken for a long time.

I would suggest you discuss your use of Ritalin with your Dr. 

Be Well,

Kitt


~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

HaiHai
Regular Member


Date Joined Jun 2011
Total Posts : 21
   Posted 6/22/2011 7:57 PM (GMT -6)   
stkitt said...
HH,


Ah a new piece to your puzzle -

Ritalin has received a black box warning from the FDA concerning its links to sudden death, heart attack, stroke, increased blood pressure, increased heart rate, worsening psychiatric problems and new manic symptoms.

Ritalin (methylphenidate) is an amphetamine-like prescription stimulant commonly used to treat Attention Deficit Hyperactivity Disorder (ADHD) in children and adults.

Also, in addition to increasing heart rate and blood pressure, causing insomnia and weight loss, and sometimes causing psychotic symptoms, the stimulant medications used for ADHD (methylphenidate and amphetamines) may cause heart disease if taken for a long time.

I would suggest you discuss your use of Ritalin with your Dr.

Be Well,

Kitt


Yeah thats why I am worried that the Ritalin has caused some a problem with my heart as it seems weird as soon as I stopped the Ritalin the chest problems came up and also when I was on the drug too my heart rate would go way up but I suppose thats normal. Oh now that I remeber I got the odd chest pain while ON Ritalin too but it was rarely. But now since I stopped the drug its EVERYDAY =/
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 11:21 PM (GMT -6)
There are a total of 3,005,328 posts in 329,217 threads.
View Active Threads


Who's Online
This forum has 161771 registered members. Please welcome our newest member, Sandy1222.
269 Guest(s), 7 Registered Member(s) are currently online.  Details
bobmars, TiitFromEstonia, Kent M., TheSunEone, Sandy1222, artvark, mufjem